Atorvastatin and Afib: Hi everyone, this is... - AF Association

AF Association

20,243 members24,775 posts

Atorvastatin and Afib

momo24
momo24

Hi everyone, this is my first Post on here, however, I find all your comments so comforting. I had my first AF Catheter Ablation in March this year. I had 8 wonderful weeks post Ablation and then AF crept back occasionally afterwards, which is normal thanks to all your advice on here and the post Ablation leaflets BobD suggested (thanks you)

Also the extreme exhaustion just wouldn’t go ..... I spoke to my Pharmacist who suggested I take my Atorvastatin separately from my other medication Rivaroxaban and Flecenaide. I decided to experiment and stop taking the Atorvastatin altogether 3 weeks ago and I have never felt so well! I am due to go back to St Barts for a 2nd Ablation in 3 weeks and honestly don’t feel as if I need it, as I haven’t been in Afib since I stopped taking it. Do you think it’s a coincidence?

17 Replies
oldestnewest

Welcome to our forum momo. We're a friendly group, who are willing to help and share experiences in relation to AF. Please always feel free to ask any questions.

No, I don't think it's a coincidence at all re you stopping Atorvastatin and your heart going back into normal rhythm. I was in constant AF for 8 months, stopped taking my Flecainide and Metoprolol in June and have been in sinus rhythm ever since. I also stopped taking my vitamin pills a few days later. Sometimes it's not the drugs themselves, but the additional fillers used to make them. I think that sometimes when taking lots of pills, it all becomes too much of an overload for our poor old hearts.

Jean

momo24
momo24 in reply to jeanjeannie50

Thank you Jean, that’s a comfort.

Do you think I would be wise to continue with the Ablation in 3 weeks?

Momo

jeanjeannie50
jeanjeannie50 in reply to momo24

It's difficult to say! Sods law would rule that your AF would come back as soon as you cancelled your ablation! You could ask to delay it until a later date while you see how you get on? No one wants to have an ablation if it's not necessary. I'm afraid this is something that only you can decide. Jean

momo24
momo24 in reply to jeanjeannie50

Thank you Jean

Hidden
Hidden in reply to jeanjeannie50

What possible evidence do you have that it's the fillers?

jeanjeannie50
jeanjeannie50 in reply to Hidden

Hi Alan

The answer to your question is simply by how efficient the tablets are when I take them. On a different brand of Flecainide to the one I normally had I would become very aware of my heart playing up in the evenings. Went back to my usual brand and my heart was kept in perfect rhythm all the time. I was prescribed a very low dose sleeping pill a while back and would just take half a tablet when needed. Then my pharmacy gave me a different brand which had blue colouring in, even taking two whole ones of these supposedly same tablets didn't help me sleep!

You just need to look at the contents of two different makes of the same tablet to see how it can differ. Some of us are sensitive to them, others are not, lets hope you are one of the latter.

Jean

Hi, Nice that you are feeling great! As for me, I tend to go with the doctor recommendations on such things after discussion with them on how I feel on the medications. Helps them to re-adjust if needed. A-Fib is tricky. Be careful in your decisions and I highly advise you to keep your doctor informed of each step.

momo24
momo24 in reply to Aprilbday

Thank you, I have my pre assessment next week. I will discuss with him then.

Momo

Atorvastatin is prescribed for high cholesterol so you wouldn't feel you needed it, but it is intended to help prevent stroke or heart attack so I wouldn't stop taking it without discussion with a doctor.

Polski
Polski in reply to Buffafly

But it also causes other problems. It depends how much you need it to 'help prevent'. Doctors like it!

Hi Polska, my Dr prescribed it as a preventative about 10 years ago. My Cholesterol was normal and still is. However, since I was prescribed Rivaroxaban and Flecainide about 18months ago I have felt as if all I did was sleep and generally felt ill.

It was only when I asked my Pharmasist if he could advise me what I could do to help. He checked my medication on computer and said my problem was probably the Atorvastatin didn’t like mixing with the other medication and told me to try taking it at least 2 hours between doses.

I tried it for a couple of days and felt no better ..... so I stopped it completely 3 weeks ago and have had no Afib since and feel wide awake and very energetic.

Buffafly
Buffafly in reply to momo24

A bit naughty of your doctor then! They do get paid for prescribing statins I think, but it should only be if you need them.

But have your cholesterol levels skyrocketed? This puts you in danger for a stroke if their high. Just saying. I read an article somewhere whereas they did a trial on people alternating everyother day with lipitor instead of every day and the outcome to experiment was lipitor was just as effective when taken every other day? Just sharing info

momo24
momo24 in reply to Jlaine

Hi Jlaine, my cholesterol level has remained at 4.3 since stopping Atorvastatin just over a year ago.

But thanks for the info. It’s good to share and helps us all in many ways.

Stay well.

Ticktoc
Ticktoc in reply to Jlaine

Thinking of taking mine every other day as I just don't think it agrees with other meds I'm on since being diagnosed with a fib will ask gp about stopping it as I think that it's always caused itchy skin prob I was taking it at night with Amlodipine and half hour after Apixaban!!

I'm surprised that your EP would do another ablation after only 6 months. Is that common? But I would definitely check with the doctor and let him/her know that you have stopped the Atorvastatin and that you have not had any AFib episodes since.

Hi recent diagnosis of a fib on Bisoprolol and Apixiban for 8 weeks was already on Amlodipine and Atorvastatin but I've always thought it doesn't suit me as I have itchy skin areas am tired all the time I pee non stop so not sleeping well up every couple of hours and get aweful trapped wind pains in my chest which ease if I burp not very ladylike have med review with gp thur think I need to stop or change some of meds think Atorvastatin is the one also have had water inf for last 2 weeks also have copd and some of the meds for that don't go well with new meds Salmeterol and Prednislone very confused at min as unsure as what's a fib flutters and what's not sorry to be so long winded

You may also like...